February  2016, 36(2): 877-893. doi: 10.3934/dcds.2016.36.877

Stable P-symmetric closed characteristics on partially symmetric compact convex hypersurfaces

1. 

Key Laboratory of Wu Wen-Tsun Mathematics, Chinese Academy of Sciences, School of Mathematical Sciences, University of Science and Technology of China, Hefei, Anhui 230026, China

2. 

School of Mathematical Sciences and LPMC, Nankai University, Tianjin 300071

Received  February 2014 Published  August 2015

In this paper, let $n\geq2$ be an integer, $P=diag(-I_{n-\kappa},I_\kappa,-I_{n-\kappa}, I_\kappa)$ for some integer $\kappa\in[0, n-1)$, and $\Sigma \subset {\bf R}^{2n}$ be a partially symmetric compact convex hypersurface, i.e., $x\in \Sigma$ implies $Px\in\Sigma$. We prove that if $\Sigma$ is $(r,R)$-pinched with $\frac{R}{r}<\sqrt{\frac{5}{3}}$, then $\Sigma$ carries at least two geometrically distinct P-symmetric closed characteristics which possess at least $2n-4\kappa$ Floquet multipliers on the unit circle of the complex plane.
Citation: Hui Liu, Duanzhi Zhang. Stable P-symmetric closed characteristics on partially symmetric compact convex hypersurfaces. Discrete and Continuous Dynamical Systems, 2016, 36 (2) : 877-893. doi: 10.3934/dcds.2016.36.877
References:
[1]

Y. Dong and Y. Long, Closed characteristics on partially symmetric compact convex hypersurfaces in $R^{2n}$, J. Differential Equations, 196 (2004), 226-248. doi: 10.1016/S0022-0396(03)00168-2.

[2]

Y. Dong and Y. Long, Stable closed characteristics on partially symmetric compact convex hypersurfaces, J. Differential Equations, 206 (2004), 265-279. doi: 10.1016/j.jde.2004.03.004.

[3]

I. Ekeland, Convexity Methods in Hamiltonian Mechanics, Springer-Verlag. Berlin. 1990. doi: 10.1007/978-3-642-74331-3.

[4]

I. Ekeland and H. Hofer, Convex Hamiltonian energy surfaces and their closed trajectories, Comm. Math. Phys., 113 (1987), 419-469. doi: 10.1007/BF01221255.

[5]

I. Ekeland and J. Lasry, On the number of periodic trajectories for a Hamiltonian flow on a convex energy surface, Ann. of Math., 112 (1980), 283-319. doi: 10.2307/1971148.

[6]

I. Ekeland and L. Lassoued, Multiplicité des trajectoires fermées d'un systéme hamiltonien sur une hypersurface d'energie convexe, Ann. IHP. Anal. non Linéaire., 4 (1987), 307-335.

[7]

E. Fadell and P. Rabinowitz, Generalized cohomological index theories for Lie group actions with an application to bifurcation equations for Hamiltonian systems, Invent. Math., 45 (1978), 139-174. doi: 10.1007/BF01390270.

[8]

M. Girardi, Multiple orbits for Hamiltonian systems on starshaped ernergy surfaces with symmetry, Ann. IHP. Analyse non linéaire., 1 (1984), 285-294.

[9]

X. Hu and S. Sun, Index and stability of symmetric periodic orbits in Hamiltoinan systems with application to figure-eight orbits, Commun. Math. Phys., 290 (2009), 737-777. doi: 10.1007/s00220-009-0860-y.

[10]

H. Liu, Stability of symmetric closed characteristics on symmetric compact convex hypersurfaces in $R^{2n}$ under a pinching condition, Acta Mathematica Sinica, English Series, 28 (2012), 885-900. doi: 10.1007/s10114-011-0494-9.

[11]

H. Liu, Multiple P-invariant closed characteristics on partially symmetric compact convex hypersurfaces in $R^{2n}$, Cal. Variations and PDEs, 49 (2014), 1121-1147. doi: 10.1007/s00526-013-0614-8.

[12]

H. Liu and D. Zhang, On the number of P-invariant closed characteristics on partially symmetric compact convex hypersurfaces in $R^{2n}$, Science China Mathematics, 58 (2015), 1771-1778.

[13]

C. Liu, Y. Long and C. Zhu, Multiplicity of closed characteristics on symmetric convex hypersurfaces in $R^{2n}$, Math. Ann., 323 (2002), 201-215. doi: 10.1007/s002089100257.

[14]

Y. Long, Index Theory for Symplectic Paths with Applications, Progress in Math. 207, Birkhäuser. Basel. 2002. doi: 10.1007/978-3-0348-8175-3.

[15]

Y. Long and C. Zhu, Closed characteristics on compact convex hypersurfaces in $R^{2n}$, Ann. of Math., 155 (2002), 317-368. doi: 10.2307/3062120.

[16]

P. Rabinowitz, Periodic solutions of Hamiltonian systems, Comm. Pure. Appl. Math., 31 (1978), 157-184. doi: 10.1002/cpa.3160310203.

[17]

A. Szulkin, Morse theory and existence of periodic solutions of convex Hamiltonian systems, Bull. Soc. Math. France., 116 (1988), 171-197.

[18]

W. Wang, Closed trajectories on symmetric convex Hamiltonian energy surfaces. Discrete Contin. Dyn. Syst., 32 (2012), 679-701. doi: 10.3934/dcds.2012.32.679.

[19]

A. Weinstein, Periodic orbits for convex Hamiltonian systems, Ann. of Math., 108 (1978), 507-518. doi: 10.2307/1971185.

[20]

W. Wang, X. Hu and Y. Long, Resonance identity, stability and multiplicity of closed characteristics on compact convex hypersurfaces, Duke Math. J., 139 (2007), 411-462. doi: 10.1215/S0012-7094-07-13931-0.

[21]

D. Zhang, P-cyclic symmetric closed characteristics on compact convex P-cyclic symmetric hypersurface in $R^{2n}$, Discrete Contin. Dyn. Syst., 33 (2013), 947-964. doi: 10.3934/dcds.2013.33.947.

show all references

References:
[1]

Y. Dong and Y. Long, Closed characteristics on partially symmetric compact convex hypersurfaces in $R^{2n}$, J. Differential Equations, 196 (2004), 226-248. doi: 10.1016/S0022-0396(03)00168-2.

[2]

Y. Dong and Y. Long, Stable closed characteristics on partially symmetric compact convex hypersurfaces, J. Differential Equations, 206 (2004), 265-279. doi: 10.1016/j.jde.2004.03.004.

[3]

I. Ekeland, Convexity Methods in Hamiltonian Mechanics, Springer-Verlag. Berlin. 1990. doi: 10.1007/978-3-642-74331-3.

[4]

I. Ekeland and H. Hofer, Convex Hamiltonian energy surfaces and their closed trajectories, Comm. Math. Phys., 113 (1987), 419-469. doi: 10.1007/BF01221255.

[5]

I. Ekeland and J. Lasry, On the number of periodic trajectories for a Hamiltonian flow on a convex energy surface, Ann. of Math., 112 (1980), 283-319. doi: 10.2307/1971148.

[6]

I. Ekeland and L. Lassoued, Multiplicité des trajectoires fermées d'un systéme hamiltonien sur une hypersurface d'energie convexe, Ann. IHP. Anal. non Linéaire., 4 (1987), 307-335.

[7]

E. Fadell and P. Rabinowitz, Generalized cohomological index theories for Lie group actions with an application to bifurcation equations for Hamiltonian systems, Invent. Math., 45 (1978), 139-174. doi: 10.1007/BF01390270.

[8]

M. Girardi, Multiple orbits for Hamiltonian systems on starshaped ernergy surfaces with symmetry, Ann. IHP. Analyse non linéaire., 1 (1984), 285-294.

[9]

X. Hu and S. Sun, Index and stability of symmetric periodic orbits in Hamiltoinan systems with application to figure-eight orbits, Commun. Math. Phys., 290 (2009), 737-777. doi: 10.1007/s00220-009-0860-y.

[10]

H. Liu, Stability of symmetric closed characteristics on symmetric compact convex hypersurfaces in $R^{2n}$ under a pinching condition, Acta Mathematica Sinica, English Series, 28 (2012), 885-900. doi: 10.1007/s10114-011-0494-9.

[11]

H. Liu, Multiple P-invariant closed characteristics on partially symmetric compact convex hypersurfaces in $R^{2n}$, Cal. Variations and PDEs, 49 (2014), 1121-1147. doi: 10.1007/s00526-013-0614-8.

[12]

H. Liu and D. Zhang, On the number of P-invariant closed characteristics on partially symmetric compact convex hypersurfaces in $R^{2n}$, Science China Mathematics, 58 (2015), 1771-1778.

[13]

C. Liu, Y. Long and C. Zhu, Multiplicity of closed characteristics on symmetric convex hypersurfaces in $R^{2n}$, Math. Ann., 323 (2002), 201-215. doi: 10.1007/s002089100257.

[14]

Y. Long, Index Theory for Symplectic Paths with Applications, Progress in Math. 207, Birkhäuser. Basel. 2002. doi: 10.1007/978-3-0348-8175-3.

[15]

Y. Long and C. Zhu, Closed characteristics on compact convex hypersurfaces in $R^{2n}$, Ann. of Math., 155 (2002), 317-368. doi: 10.2307/3062120.

[16]

P. Rabinowitz, Periodic solutions of Hamiltonian systems, Comm. Pure. Appl. Math., 31 (1978), 157-184. doi: 10.1002/cpa.3160310203.

[17]

A. Szulkin, Morse theory and existence of periodic solutions of convex Hamiltonian systems, Bull. Soc. Math. France., 116 (1988), 171-197.

[18]

W. Wang, Closed trajectories on symmetric convex Hamiltonian energy surfaces. Discrete Contin. Dyn. Syst., 32 (2012), 679-701. doi: 10.3934/dcds.2012.32.679.

[19]

A. Weinstein, Periodic orbits for convex Hamiltonian systems, Ann. of Math., 108 (1978), 507-518. doi: 10.2307/1971185.

[20]

W. Wang, X. Hu and Y. Long, Resonance identity, stability and multiplicity of closed characteristics on compact convex hypersurfaces, Duke Math. J., 139 (2007), 411-462. doi: 10.1215/S0012-7094-07-13931-0.

[21]

D. Zhang, P-cyclic symmetric closed characteristics on compact convex P-cyclic symmetric hypersurface in $R^{2n}$, Discrete Contin. Dyn. Syst., 33 (2013), 947-964. doi: 10.3934/dcds.2013.33.947.

[1]

Duanzhi Zhang. $P$-cyclic symmetric closed characteristics on compact convex $P$-cyclic symmetric hypersurface in R2n. Discrete and Continuous Dynamical Systems, 2013, 33 (2) : 947-964. doi: 10.3934/dcds.2013.33.947

[2]

Lei Liu, Li Wu. Multiplicity of closed characteristics on $ P $-symmetric compact convex hypersurfaces in $ \mathbb{R}^{2n} $. Discrete and Continuous Dynamical Systems, 2021, 41 (6) : 2635-3652. doi: 10.3934/dcds.2020378

[3]

Kun Shi, Guangcun Lu. Higher P-symmetric Ekeland-Hofer capacities. Communications on Pure and Applied Analysis, 2022, 21 (3) : 1049-1070. doi: 10.3934/cpaa.2022009

[4]

Wei Wang. Closed trajectories on symmetric convex Hamiltonian energy surfaces. Discrete and Continuous Dynamical Systems, 2012, 32 (2) : 679-701. doi: 10.3934/dcds.2012.32.679

[5]

Zhongjie Liu, Duanzhi Zhang. Brake orbits on compact symmetric dynamically convex reversible hypersurfaces on $ \mathbb{R}^\text{2n} $. Discrete and Continuous Dynamical Systems, 2019, 39 (7) : 4187-4206. doi: 10.3934/dcds.2019169

[6]

Morched Boughariou. Closed orbits of Hamiltonian systems on non-compact prescribed energy surfaces. Discrete and Continuous Dynamical Systems, 2003, 9 (3) : 603-616. doi: 10.3934/dcds.2003.9.603

[7]

Tahereh Salimi Siahkolaei, Davod Khojasteh Salkuyeh. A preconditioned SSOR iteration method for solving complex symmetric system of linear equations. Numerical Algebra, Control and Optimization, 2019, 9 (4) : 483-492. doi: 10.3934/naco.2019033

[8]

Hui Liu, Ling Zhang. Multiplicity of closed Reeb orbits on dynamically convex $ \mathbb{R}P^{2n-1} $ for $ n\geq2 $. Discrete and Continuous Dynamical Systems, 2022, 42 (4) : 1801-1816. doi: 10.3934/dcds.2021172

[9]

L. F. Cheung, C. K. Law, M. C. Leung. On a class of rotationally symmetric $p$-harmonic maps. Communications on Pure and Applied Analysis, 2017, 16 (6) : 1941-1955. doi: 10.3934/cpaa.2017095

[10]

Muhammad Hamid, Wei Wang. A symmetric property in the enhanced common index jump theorem with applications to the closed geodesic problem. Discrete and Continuous Dynamical Systems, 2022, 42 (4) : 1933-1948. doi: 10.3934/dcds.2021178

[11]

Jan Prüss, Gieri Simonett. On the manifold of closed hypersurfaces in $\mathbb{R}^n$. Discrete and Continuous Dynamical Systems, 2013, 33 (11&12) : 5407-5428. doi: 10.3934/dcds.2013.33.5407

[12]

Sebastián Buedo-Fernández. Global attraction in a system of delay differential equations via compact and convex sets. Discrete and Continuous Dynamical Systems - B, 2020, 25 (8) : 3171-3181. doi: 10.3934/dcdsb.2020056

[13]

Xavier Cabré, Manel Sanchón. Semi-stable and extremal solutions of reaction equations involving the $p$-Laplacian. Communications on Pure and Applied Analysis, 2007, 6 (1) : 43-67. doi: 10.3934/cpaa.2007.6.43

[14]

Antonella Zanna. Symplectic P-stable additive Runge—Kutta methods. Journal of Computational Dynamics, 2022, 9 (2) : 299-328. doi: 10.3934/jcd.2021030

[15]

Li-Xia Liu, Sanyang Liu, Chun-Feng Wang. Smoothing Newton methods for symmetric cone linear complementarity problem with the Cartesian $P$/$P_0$-property. Journal of Industrial and Management Optimization, 2011, 7 (1) : 53-66. doi: 10.3934/jimo.2011.7.53

[16]

Jian Lu, Huaiyu Jian. Topological degree method for the rotationally symmetric $L_p$-Minkowski problem. Discrete and Continuous Dynamical Systems, 2016, 36 (2) : 971-980. doi: 10.3934/dcds.2016.36.971

[17]

Sergiu Aizicovici, Nikolaos S. Papageorgiou, V. Staicu. The spectrum and an index formula for the Neumann $p-$Laplacian and multiple solutions for problems with a crossing nonlinearity. Discrete and Continuous Dynamical Systems, 2009, 25 (2) : 431-456. doi: 10.3934/dcds.2009.25.431

[18]

Antonio Cafure, Guillermo Matera, Melina Privitelli. Singularities of symmetric hypersurfaces and Reed-Solomon codes. Advances in Mathematics of Communications, 2012, 6 (1) : 69-94. doi: 10.3934/amc.2012.6.69

[19]

Rinaldo M. Colombo, Mauro Garavello. A Well Posed Riemann Problem for the $p$--System at a Junction. Networks and Heterogeneous Media, 2006, 1 (3) : 495-511. doi: 10.3934/nhm.2006.1.495

[20]

Fernando Miranda, José-Francisco Rodrigues, Lisa Santos. On a p-curl system arising in electromagnetism. Discrete and Continuous Dynamical Systems - S, 2012, 5 (3) : 605-629. doi: 10.3934/dcdss.2012.5.605

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (62)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]